MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA III BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA III BRONCHOVIDEOSCOPE
Model Number BF-Q190
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a preparation for use, the bronchovideoscope entire screen becomes black and shows no images (blackout).There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been around 5 years since the subject device was manufactured.The device was returned to olympus for inspection, and the reportable malfunction was confirmed.Based on the results of the investigation, the image sensor unit and circuit board in the scope connector were damaged, likely due to irregular stress applied to the inner circuit board from a broken plug unit.This stress may have caused the breakage of both components, leading to the reported event, though the exact cause remains undetermined.¦warnings and cautions: caution: turn the video system center on only when the endoscope connector is connected to the video system center.In particular, confirm that the video system center is off before connecting or disconnecting the endoscope connector.Failure to do so can result in equipment damage, including destruction of the image sensor.¦warnings and cautions: disappeared or frozen endoscopic image: warning follow the precautions given below.Otherwise, the endoscopic image may disappear unexpectedly or the frozen image may not be restored during the examination.3.8 inspection of the endoscopic system: ¦inspection of the endoscopic image confirm that the wli and nbi endoscopic images are normal.5.1 troubleshooting: if any irregularity is observed during the inspection described in chapter 3, ¿preparation and inspection¿, do not use the endoscope and solve the problem as described in section 5.2,¿troubleshooting guide¿.If the problem still cannot be resolved, send the endoscope to olympus for repair as described in section 5.4, ¿returning the endoscope for repair¿.Also, should any irregularity be observed while using the endoscope, stop using it immediately and withdraw the endoscope from the patient as described section 5.3, ¿withdrawal of the endoscope with an irregularity¿ olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA III BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20345119
Report Number9610595-2024-19685
Device Sequence Number8062208
Product Code EOQ
UDI-Device Identifier04953170434792
UDI-Public04953170434792
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121959
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-Q190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown